MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC BINAXNOW COVID-19 HOME TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19

ABBOTT DIAGNOSTICS SCARBOROUGH, INC BINAXNOW COVID-19 HOME TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Catalog Number 195-100
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The consumer reported a conflicting result with the binaxnow covid-19 home test on (b)(6) 2022.The consumer took a test and got a negative result, after some minutes he started seeing a second pink line.Conformation test was not performed.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
The investigation is still in progress.A supplemental report will be provided after completion.
 
Additional Manufacturer Narrative
The supplemental report is being submitted to provide the investigation conclusion.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 180167 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-100 / lot 180167 and device part number 195-430h / lot 178507.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 180167 showed that the complaint rate is (b)(4) and a review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 180167 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue; however, it could possibly be related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.
 
Additional Manufacturer Narrative
Corrected data : h10: a review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 180167 showed that the complaint rate is (b)(4).A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 180167 showed that the complaint rate is (b)(4).

Brand Name
BINAXNOW COVID-19 HOME TEST
Common Device Name
LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
MDR Report Key14281703
Report Number1221359-2022-02173
Device Sequence Number15132116
Product Code QKP
UDI-Device Identifier00811877011330
UDI-Public01008118770113301723010210180167
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA203107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/02/2023
Device Catalogue Number195-100
Device Lot Number180167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer05/27/2022
06/16/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/09/2022
06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown